April  2017, 37(4): 1819-1839. doi: 10.3934/dcds.2017076

The stochastic value function in metric measure spaces

Dipartimento di Matematica, Università di Roma Tre, Largo S. Leonardo Murialdo 1,00146 Roma, Italy

Received  April 2016 Revised  November 2016 Published  December 2016

Fund Project: Work partially supported by the PRIN2009 grant "Critical Point Theory and Perturbative Methods for Nonlinear Differential Equations

Let $(S,d)$ be a compact metric space and let $m$ be a Borel probability measure on $(S,d)$. We shall prove that, if $(S,d,m)$ is a $RCD(K,\infty)$ space, then the stochastic value function satisfies the viscous Hamilton-Jacobi equation, exactly as in Fleming's theorem on ${\bf{R}}^d$.

Citation: Ugo Bessi. The stochastic value function in metric measure spaces. Discrete & Continuous Dynamical Systems - A, 2017, 37 (4) : 1819-1839. doi: 10.3934/dcds.2017076
References:
[1]

L. Ambrosio, N. Gigli and G. Savaré, Gradient Flows, Birkhäuser, Basel, 2005.

[2]

L. Ambrosio, N. Gigli and G. Savaré, Heat flow and calculus on metric measure spaces with Ricci curvature bounded below -the compact case, in Analysis and Numerics of Partial Differential Equations, Springer, Milano, 2013, 63-115, . doi: 10.1007/978-88-470-2592-9_8.

[3]

L. AmbrosioN. Gigli and G. Savaré, Calculus and heat flows in metric measure spaces and applications to spaces with Ricci bounds from below, Invent. Math., 195 (2014), 289-391. doi: 10.1007/s00222-013-0456-1.

[4]

L. AmbrosioN. Gigli and G. Savaré, Metric measure spaces with Riemannian Ricci curvature bounded from below, Duke Math. J., 163 (2014), 1405-1490. doi: 10.1215/00127094-2681605.

[5]

L. AmbrosioN. Gigli and G. Savaré, Bakry-Emery curvature-dimension condition and Rie-Émannian Ricci curvature bounds, Ann. Probab, 43 (2015), 339-404. doi: 10.1214/14-AOP907.

[6]

N. Anantharaman, On the zero-temperature or vanishing viscosity limit for certain Markov processes arising from Lagrangian dynamics, J. Eur. Math. Soc. (JEMS), 6 (2004), 207-276.

[7]

M. T. Barlow and R. F. Bass, The construction of Brownian motion on the Sierpinski carpet, Ann. IHP, 25 (1989), 225-257.

[8]

M. T. Barlow and E. A. Perkins, Brownian motion on the Sierpiski gasket, Probab. Th. Rel. Fields, 79 (1988), 543-623. doi: 10.1007/BF00318785.

[9]

N. Bouleau and F. Hirsch, Dirichlet Forms and Analysis on Wiener Spaces, Berlin, 1991. doi: 10.1515/9783110858389.

[10]

H. Brezis, Analisi Funzionale, Liguori, Napoli, 1986.

[11]

G. Da Prato, Introduction to Stochastic Differential Equations, SNS, Pisa, 1995.

[12]

J. Feng and T. Nguyen, Hamilton-Jacobi equations in space of measures associated with a system of conservation laws, Journal de Mathématiques pures et Appliquées, 97 (2012), 318-390. doi: 10.1016/j.matpur.2011.11.004.

[13]

W. H. Fleming, The Cauchy problem for a Nonlinear first order Partial Differential Equation, JDE, 5 (1969), 515-530. doi: 10.1016/0022-0396(69)90091-6.

[14]

M. Fukushima, Y. Oshima and M. Takeda, Dirichlet Forms and Symmetric Markov Processes, De Gruyter, Göttingen, 2011.

[15]

R. JordanD. Kinderleher and F. Otto, The variational formulation of the Fokker-Planck equation, SIAM Journal on Mathematical Analysis,, 29 (1998), 1-17. doi: 10.1137/S0036141096303359.

[16]

T. Kato, Perturbation Theory for Linear Operators, Springer, Berlin, 1980.

[17]

U. Mosco, Composite media and asymptotic Dirichlet forms, J. Functional Analysis, 123 (1994), 368-421. doi: 10.1006/jfan.1994.1093.

[18]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer, New York, 1983. doi: 10.1007/978-1-4612-5561-1.

[19]

W. Rudin, Real and Complex Analysis, New Delhi, 1983

[20]

T. K.-Sturm, Metric measure spaces with variable Ricci bounds and couplings of Brownian motions, in Festschrift Masatoshi Fukushima, Hackensack, NJ, (2015), 553-575. doi: 10.1142/9789814596534_0027.

[21]

C. Villani, Topics in Optimal Transportation, Providence, R. I. , 2003. doi: 10.1007/b12016.

show all references

References:
[1]

L. Ambrosio, N. Gigli and G. Savaré, Gradient Flows, Birkhäuser, Basel, 2005.

[2]

L. Ambrosio, N. Gigli and G. Savaré, Heat flow and calculus on metric measure spaces with Ricci curvature bounded below -the compact case, in Analysis and Numerics of Partial Differential Equations, Springer, Milano, 2013, 63-115, . doi: 10.1007/978-88-470-2592-9_8.

[3]

L. AmbrosioN. Gigli and G. Savaré, Calculus and heat flows in metric measure spaces and applications to spaces with Ricci bounds from below, Invent. Math., 195 (2014), 289-391. doi: 10.1007/s00222-013-0456-1.

[4]

L. AmbrosioN. Gigli and G. Savaré, Metric measure spaces with Riemannian Ricci curvature bounded from below, Duke Math. J., 163 (2014), 1405-1490. doi: 10.1215/00127094-2681605.

[5]

L. AmbrosioN. Gigli and G. Savaré, Bakry-Emery curvature-dimension condition and Rie-Émannian Ricci curvature bounds, Ann. Probab, 43 (2015), 339-404. doi: 10.1214/14-AOP907.

[6]

N. Anantharaman, On the zero-temperature or vanishing viscosity limit for certain Markov processes arising from Lagrangian dynamics, J. Eur. Math. Soc. (JEMS), 6 (2004), 207-276.

[7]

M. T. Barlow and R. F. Bass, The construction of Brownian motion on the Sierpinski carpet, Ann. IHP, 25 (1989), 225-257.

[8]

M. T. Barlow and E. A. Perkins, Brownian motion on the Sierpiski gasket, Probab. Th. Rel. Fields, 79 (1988), 543-623. doi: 10.1007/BF00318785.

[9]

N. Bouleau and F. Hirsch, Dirichlet Forms and Analysis on Wiener Spaces, Berlin, 1991. doi: 10.1515/9783110858389.

[10]

H. Brezis, Analisi Funzionale, Liguori, Napoli, 1986.

[11]

G. Da Prato, Introduction to Stochastic Differential Equations, SNS, Pisa, 1995.

[12]

J. Feng and T. Nguyen, Hamilton-Jacobi equations in space of measures associated with a system of conservation laws, Journal de Mathématiques pures et Appliquées, 97 (2012), 318-390. doi: 10.1016/j.matpur.2011.11.004.

[13]

W. H. Fleming, The Cauchy problem for a Nonlinear first order Partial Differential Equation, JDE, 5 (1969), 515-530. doi: 10.1016/0022-0396(69)90091-6.

[14]

M. Fukushima, Y. Oshima and M. Takeda, Dirichlet Forms and Symmetric Markov Processes, De Gruyter, Göttingen, 2011.

[15]

R. JordanD. Kinderleher and F. Otto, The variational formulation of the Fokker-Planck equation, SIAM Journal on Mathematical Analysis,, 29 (1998), 1-17. doi: 10.1137/S0036141096303359.

[16]

T. Kato, Perturbation Theory for Linear Operators, Springer, Berlin, 1980.

[17]

U. Mosco, Composite media and asymptotic Dirichlet forms, J. Functional Analysis, 123 (1994), 368-421. doi: 10.1006/jfan.1994.1093.

[18]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer, New York, 1983. doi: 10.1007/978-1-4612-5561-1.

[19]

W. Rudin, Real and Complex Analysis, New Delhi, 1983

[20]

T. K.-Sturm, Metric measure spaces with variable Ricci bounds and couplings of Brownian motions, in Festschrift Masatoshi Fukushima, Hackensack, NJ, (2015), 553-575. doi: 10.1142/9789814596534_0027.

[21]

C. Villani, Topics in Optimal Transportation, Providence, R. I. , 2003. doi: 10.1007/b12016.

[1]

Yuxiang Li. Stabilization towards the steady state for a viscous Hamilton-Jacobi equation. Communications on Pure & Applied Analysis, 2009, 8 (6) : 1917-1924. doi: 10.3934/cpaa.2009.8.1917

[2]

Joan-Andreu Lázaro-Camí, Juan-Pablo Ortega. The stochastic Hamilton-Jacobi equation. Journal of Geometric Mechanics, 2009, 1 (3) : 295-315. doi: 10.3934/jgm.2009.1.295

[3]

Tomoki Ohsawa, Anthony M. Bloch. Nonholonomic Hamilton-Jacobi equation and integrability. Journal of Geometric Mechanics, 2009, 1 (4) : 461-481. doi: 10.3934/jgm.2009.1.461

[4]

Nalini Anantharaman, Renato Iturriaga, Pablo Padilla, Héctor Sánchez-Morgado. Physical solutions of the Hamilton-Jacobi equation. Discrete & Continuous Dynamical Systems - B, 2005, 5 (3) : 513-528. doi: 10.3934/dcdsb.2005.5.513

[5]

María Barbero-Liñán, Manuel de León, David Martín de Diego, Juan C. Marrero, Miguel C. Muñoz-Lecanda. Kinematic reduction and the Hamilton-Jacobi equation. Journal of Geometric Mechanics, 2012, 4 (3) : 207-237. doi: 10.3934/jgm.2012.4.207

[6]

Larry M. Bates, Francesco Fassò, Nicola Sansonetto. The Hamilton-Jacobi equation, integrability, and nonholonomic systems. Journal of Geometric Mechanics, 2014, 6 (4) : 441-449. doi: 10.3934/jgm.2014.6.441

[7]

Qing Liu, Atsushi Nakayasu. Convexity preserving properties for Hamilton-Jacobi equations in geodesic spaces. Discrete & Continuous Dynamical Systems - A, 2019, 39 (1) : 157-183. doi: 10.3934/dcds.2019007

[8]

Yoshikazu Giga, Przemysław Górka, Piotr Rybka. Nonlocal spatially inhomogeneous Hamilton-Jacobi equation with unusual free boundary. Discrete & Continuous Dynamical Systems - A, 2010, 26 (2) : 493-519. doi: 10.3934/dcds.2010.26.493

[9]

Alexander Quaas, Andrei Rodríguez. Analysis of the attainment of boundary conditions for a nonlocal diffusive Hamilton-Jacobi equation. Discrete & Continuous Dynamical Systems - A, 2018, 38 (10) : 5221-5243. doi: 10.3934/dcds.2018231

[10]

Renato Iturriaga, Héctor Sánchez-Morgado. Limit of the infinite horizon discounted Hamilton-Jacobi equation. Discrete & Continuous Dynamical Systems - B, 2011, 15 (3) : 623-635. doi: 10.3934/dcdsb.2011.15.623

[11]

Nicolas Forcadel, Mamdouh Zaydan. A comparison principle for Hamilton-Jacobi equation with moving in time boundary. Evolution Equations & Control Theory, 2019, 8 (3) : 543-565. doi: 10.3934/eect.2019026

[12]

Claudio Marchi. On the convergence of singular perturbations of Hamilton-Jacobi equations. Communications on Pure & Applied Analysis, 2010, 9 (5) : 1363-1377. doi: 10.3934/cpaa.2010.9.1363

[13]

Isabeau Birindelli, J. Wigniolle. Homogenization of Hamilton-Jacobi equations in the Heisenberg group. Communications on Pure & Applied Analysis, 2003, 2 (4) : 461-479. doi: 10.3934/cpaa.2003.2.461

[14]

Manuel de León, David Martín de Diego, Miguel Vaquero. A Hamilton-Jacobi theory on Poisson manifolds. Journal of Geometric Mechanics, 2014, 6 (1) : 121-140. doi: 10.3934/jgm.2014.6.121

[15]

Manuel de León, Juan Carlos Marrero, David Martín de Diego. Linear almost Poisson structures and Hamilton-Jacobi equation. Applications to nonholonomic mechanics. Journal of Geometric Mechanics, 2010, 2 (2) : 159-198. doi: 10.3934/jgm.2010.2.159

[16]

Laura Caravenna, Annalisa Cesaroni, Hung Vinh Tran. Preface: Recent developments related to conservation laws and Hamilton-Jacobi equations. Discrete & Continuous Dynamical Systems - S, 2018, 11 (5) : ⅰ-ⅲ. doi: 10.3934/dcdss.201805i

[17]

Fabio Camilli, Paola Loreti, Naoki Yamada. Systems of convex Hamilton-Jacobi equations with implicit obstacles and the obstacle problem. Communications on Pure & Applied Analysis, 2009, 8 (4) : 1291-1302. doi: 10.3934/cpaa.2009.8.1291

[18]

Giuseppe Marmo, Giuseppe Morandi, Narasimhaiengar Mukunda. The Hamilton-Jacobi theory and the analogy between classical and quantum mechanics. Journal of Geometric Mechanics, 2009, 1 (3) : 317-355. doi: 10.3934/jgm.2009.1.317

[19]

Yasuhiro Fujita, Katsushi Ohmori. Inequalities and the Aubry-Mather theory of Hamilton-Jacobi equations. Communications on Pure & Applied Analysis, 2009, 8 (2) : 683-688. doi: 10.3934/cpaa.2009.8.683

[20]

Olga Bernardi, Franco Cardin. On $C^0$-variational solutions for Hamilton-Jacobi equations. Discrete & Continuous Dynamical Systems - A, 2011, 31 (2) : 385-406. doi: 10.3934/dcds.2011.31.385

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (10)
  • HTML views (2)
  • Cited by (0)

Other articles
by authors

[Back to Top]